MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ALTRUA 20; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)

BOSTON SCIENTIFIC CORPORATION ALTRUA 20; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Model Number S203
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Insufficient Information (4580)
Date of Event 01/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As no further information concerning this report is expected, our investigation is complete.This investigation will be updated should further information be provided.
 
Event or Problem Description
Boston scientific received information that this pacemaker device was showing beginning of life (bol) on its gas gauge but there should only be 1.5 years remaining.Boston scientific technical services (ts) advised to consider continued monitoring.The device remains in service.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, detailed mechanical and electrical testing was performed on the device.The device battery status was eol.The device functioned normally throughout testing.Laboratory analysis determined that this device experienced normal battery depletion; however, the estimated longevity remaining value appeared to decrease more quickly than expected between routine follow-ups.Factors influencing the estimated longevity remaining calculation include pacing rate, amplitude, pulse-width and lead impedance.Any changes in these factors will impact the battery consumption calculation and therefore the remaining longevity estimate.Please note that, despite the drop in estimated longevity remaining, the actual battery condition did not change significantly between follow-ups.In summary, it was determined that this device experienced normal battery depletion, but declared eol earlier than previously estimated.
 
Event or Problem Description
Boston scientific received information that this pacemaker device was showing beginning of life (bol) on its gas gauge but there should only be 1.5 years remaining.Boston scientific technical services (ts) advised to consider continued monitoring.The device remains in service.No adverse patient effects were reported.This supplemental report is being filed as update from product investigation was received.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
ALTRUA 20
Common Device Name
IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CLONMEL LIMITED
cashel road
,
clonmel
EI  
Manufacturer Contact
timothy degroot degroot
4100 hamline avenue north
,
saint paul, MN 55112
6515826168
MDR Report Key8508991
Report Number2124215-2019-05273
Device Sequence Number19087445
Product Code LWP
UDI-Device Identifier00802526484391
UDI-Public00802526484391
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
N970003/S096
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/08/2013
Device Model NumberS203
Device Catalogue NumberS203
Device Lot Number718701
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 01/14/2019
Supplement Date Received by Manufacturer07/29/2019
04/13/2023
Initial Report FDA Received Date04/12/2019
Supplement Report FDA Received Date09/18/2019
05/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age89 YR
Patient SexFemale